Alert archive / Louisiana / Small Craft Advisories in 2011
Small Craft Advisory 85, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Feb 5, 2011, 2:55 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2011, 2:55 AM CST (08:55 UTC)
- Expired
- Feb 5, 2011, 9:24 AM CST
- In force
- 6 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted, in the capitals the NWS used until 2016.
911 WHUS74 KLIX 050855 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 255 AM CST SAT FEB 5 2011 ...STRONG WINDS TO LAST FOR SEVERAL HOURS THIS MORNING... .COLD DRY AIR WILL CONTINUE TO FILTER INTO THE AREA THIS MORNING WHILE CAUSING STRONG WINDS TO MIX DOWN TO THE SURFACE. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-051600- /O.NEW.KLIX.SC.Y.0085.110205T0855Z-110205T1600Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 255 AM CST SAT FEB 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WINDS: NORTHWEST WINDS OF 20 TO 25 KNOTS WILL REMAIN INTO MID MORNING BEFORE EASING. * SEAS: WAVES WILL BE 3 TO 4 FEET IN LAKES AND SOUNDS WHILE THE OPEN GULF WATERS WILL EXPERIENCE SEAS OF 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
664 WHUS74 KLIX 051524 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 924 AM CST SAT FEB 5 2011 ...SMALL CRAFT ADVISORY CANCELLED FOR THE COASTAL WATERS AND TIDAL LAKES... .WINDS HAVE FALLEN BELOW SMALL CRAFT ADVISORY LEVELS THIS MORNING. HOWEVER...WINDS WILL REMAIN GUSTY AT AROUND 15 TO 20 KNOTS THROUGH THE AFTERNOON HOURS. SEAS WILL ALSO REMAIN ROUGH THROUGH THE DAY...WITH SEAS OF 4 TO 6 FEET EXPECTED IN THE OUTER COASTAL WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS AFTERNOON. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-051630- /O.CAN.KLIX.SC.Y.0085.000000T0000Z-110205T1600Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 924 AM CST SAT FEB 5 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT ADVISORY LEVELS. HOWEVER...SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION THROUGH THE AFTERNOON HOURS DUE TO STRONG WINDS OF 15 TO 20 KNOTS AND ROUGH SEAS OF 4 TO 6 FEET. $$ 32
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 11:37 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Feb 4, 11:37 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1137 PM CST FRI FEB 4 2011 .AVIATION... IFR TO VLIFR CIGS TO CONTINUE FOR NEXT FEW HOURS...WITH AN IMPROVEMENT TO MVFR FROM THE WEST TOWARD SUNRISE. -SN AT KMCB SHOULD BE VERY BRIEF. VSBYS HAVE BEEN BOUNCING BACK AND FORTH WITH BRIEF PERIODS OF VSBYS TO 2SM. REDUCED VSBYS SHOULD ALSO IMPROVE SHORTLY. ALL SITES TO BECOME VFR DURING THE MORNING HOURS...GENERALLY BY ABOUT 16Z. 35 && .MARINE... WINDS HAVE INCREASED ABOVE 15 KNOTS ON LAKE PONTCHARTRAIN WITH THE PUSH OF DRIER AIR ON WEST WINDS. WILL GO AHEAD WITH EXERCISE CAUTION HEADLINE FOR THE LAKES AND MISSISSIPPI SOUND. HAD EXTENDED HEADLINES ELSEWHERE TO 16Z EARLIER...AND WILL HAVE ALL HEADLINES EXPIRE AT THAT TIME AS PRESSURE GRADIENT WILL HAVE RELAXED AT THAT TIME. 35 && .PREV DISCUSSION... /ISSUED 1104 PM CST FRI FEB 4 2011/ UPDATE... FORECAST GRIDS AND PRODUCTS HAVE BEEN UPDATED TO INDICATE A SLIGHT CHANCE FOR LIGHT SNOW OVER THE NEXT 3 TO 4 HOURS IN SOUTHWEST MISSISSIPPI. LITTLE OR NO ACCUMULATION IS EXPECTED. SOME REPORTS OF SNOW HAVE COME IN FROM AMITE...WILKINSON AND ADAMS COUNTIES RECENTLY...AND OBSERVATIONS IN MONROE AND VICKBURG ALSO REPORTED A SHORT PERIOD OF LIGHT SNOW. 11 PREV DISCUSSION... /ISSUED 840 PM CST FRI FEB 4 2011/ UPDATE... SOUNDING DISCUSSION... STILL PLENTY OF LOW LEVEL MOISTURE LEFTOVER WITH DEW POINT DEPRESSIONS NEARING ZERO DEGREES FROM THE SURFACE ALL THE WAY UP TO 700 MILLIBARS AS PW VALUES LINGER AT 1.02 INCHES. HOWEVER...THE ENTIRE LAYER BELOW 700 MILLIBARS HAS FINALLY CLIMBED TO WELL ABOVE FREEZING...THEREFORE ANY PRECIPITATION THAT FALLS IF ANY TONIGHT WILL BE ALL LIQUID. A STRONG SOUTHWESTERLY FLOW CONTINUES TO DOMINATE THE AREA AGAIN TONIGHT ABOVE 925 MILLIBARS WITH A LIGHT NORTHWESTERLY FLOW IN PLACE AT AND JUST ABOVE THE SURFACE. PREV DISCUSSION... /ISSUED 322 PM CST FRI FEB 4 2011/ SHORT TERM... TONIGHT THROUGH SUNDAY... LATEST WATER VAPOR SATELLITE IMAGERY SHOWED THE CYCLONIC CIRCULATION OVER NORTH TEXAS DRY AIR ENTRAINING ON THE SOUTHEAST SIDE...MAINLY OVER THE TEXAS COAST ACROSS LOUISIANA AND WESTERN MISSISSIPPI. THIS DRY AIR WILL CONTINUE TO PUSH THE MID LAYER MOIST AIR EAST. ERGO...RAIN CHANCES WILL DIMINISHED THIS EVENING AND OVERNIGHT. COLD AIR AT THE SURFACE WILL REMAIN IN PLACE. SURFACE LOW OVER THE GULF WILL TRACK NORTHEAST AND MAINTAIN A NORTH FLOW OVER THE FORECAST AREA TONIGHT. AT 850MB...THERMAL TROUGH ASSOCIATED WITH THE UPPER LOW WILL APPROACH SATURDAY BETWEEN 12 AND 18Z...THUS LOW CLOUDS WILL STICK AROUND OVERNIGHT AND HAMPER TEMPS FROM FALLING TOO MUCH. A LIGHT FREEZE IS EXPECTED ACROSS THE NORTH HALF AND JUST ABOVE A FREEZE SOUTH OF TIDAL LAKES SATURDAY MORNING. UPPER LEVEL LOW WILL TRACK EAST AND LEAVE THE SOUTHWEST FLOW ALOFT OVER THE FORECAST AREA SATURDAY AND SUNDAY...THUS A WARM UP WILL OCCUR OVER THE WEEKEND WITH HIGHS APPROACHING 60F SUNDAY AFTERNOON. LONG TERM... SUNDAY TONIGHT THROUGH THURSDAY... THE NEXT SYSTEM WILL DEVELOP OVER THE PLAINS SUNDAY NIGHT AND DEEPENED OVER THE LOWER MISSISSIPPI VALLEY EARLY MONDAY MORNING. BOTH MID RANGE MODELS SHOW SOME DIFFERENCES IN TIMING...GFS 6 HOURS FASTER. HOWEVER...BOTH SHOW THE TROUGH AXIS BECOMING NEGATIVELY TILTED AND SHARPENING OVER THE FORECAST AREA MONDAY . IN ADDITION...COLD AIR ADVECTION IMMEDIATELY FOLLOWS WITH MOISTURE IN PLACE. THICKNESS LAYERS SUPPORT A CHANCE SNOW BUT NORTHWEST FLOW UP TO 700MB BY 12Z ONLY LEAVES A SMALL WINDOW FOR VERY LIGHT SNOW WITH RAIN MONDAY MORNING ACROSS EXTREME SOUTHWEST AND SOUTH CENTRAL MISSISSIPPI. NO ACCUMULATION IS EXPECTED DUE TO THE FAST SPEED OF THE SYSTEM. AREA SHOULD DRY OUT BY MONDAY AFTERNOON WITH BREEZY TO WINDY CONDITIONS. ANOTHER SYSTEM WILL PUSH ACROSS THE LOWER MISSISSIPPI VALLEY WEDNESDAY INTO THURSDAY...MARGINAL INSTABILITY MAY BE IN PLACE ACROSS THE COASTALS AND HAVE INSERTED THUNDER WEDNESDAY NIGHT 20 TO 60NM OUT. GFS AND ECMWF HAVE BACKED OFF THE MIXED PRECIPITATION AS COLD AIR LAGS WELL BEHIND THE MOISTURE. CLEARING AND COOL CONDITION IN ON TAP FOR NEXT WEEKEND. AVIATION... RESIDUAL LOW LEVEL MOISTURE WILL CONTINUE TO PRODUCE LOW CEILINGS THROUGH THE NIGHT. OVERALL...CEILINGS SHOULD REMAIN AROUND 500 FEET WITH IFR AND POSSIBLY SOME LIFR CONDITIONS EXPECTED. THESE CEILINGS WILL BEGIN TO LIFT AFTER 12Z...AS DRIER AIR IN THE MID AND UPPER LEVELS BEGINS TO MIX TO THE SURFACE. MVFR RESTRICTIONS ARE EXPECTED BETWEEN 12-15Z...WITH IMPROVEMENT TO VFR CONDITIONS BY 16Z AT ALL TERMINALS. SOME MVFR AND IFR VISIBILITY RESTRICTIONS WILL ALSO BE IN PLACE AROUND 00Z...BUT VISIBILITIES SHOULD IMPROVE LATER TONIGHT AS SHOWER ACTIVITY DIMINISHES. 32 MARINE... GRADIENT FLOW HAS BEGUN TO WEAKEN ACROSS THE AREA THIS AFTERNOON...WITH SCA CONDITIONS COMING TO END OVER THE OUTER COASTAL WATERS. HOWEVER...WINDS WILL REMAIN ELEVATED THROUGH TONIGHT...AND HAVE KEPT EXERCISE CAUTION FLAGS UP FOR THE COASTAL WATERS EXCLUDING THE MS SOUND AND TIDAL LAKES. WINDS SHOULD DROP OFF NOTICEABLY TOMORROW...AS HIGH PRESSURE BECOMES MORE CENTERED OVER THE CWA. AS A RESULT...LIGHT WINDS AND SEAS OF 1 TO 2 FEET CAN BE EXPECTED THROUGH SUNDAY. UNFORTUNATELY...ANOTHER STRONG COLD FRONT IS EXPECTED TO SWEEP THROUGH THE AREA SUNDAY NIGHT INTO MONDAY...AS A FAST MOVING SURFACE LOW SWEEPS THROUGH THE TENNESSEE VALLEY. IN THE UPPER LEVELS...A STRONG UPPER LEVEL LOW WILL PULL THROUGH THE LOWER MISSISSIPPI VALLEY...ALLOWING FOR A BRIEF SURGE OF COLD AIR ADVECTION TO SWEEP THROUGH THE AREA. THIS COLD AIR ADVECTION OVER THE WARMER COASTAL WATERS...COMBINED WITH STRONG BOUNDARY LAYER WINDS WILL LEAD TO SCA CONDITIONS LATE SUNDAY NIGHT INTO MONDAY. FORTUNATELY...THESE WINDS WILL DIE OFF VERY QUICKLY MONDAY NIGHT...AS SURFACE RIDGING BUILDS IN. WINDS WILL SHIFT TO THE SOUTHEAST BY TUESDAY AS THE RIDGE SLIDES TOWARD THE EASTERN SEABOARD. THESE WINDS WILL GRADUALLY INCREASE INTO TUESDAY NIGHT AND SHOULD APPROACH EXERCISE CAUTION RANGE BY WEDNESDAY. THIS WILL BE IN RESPONSE TO ANOTHER SURFACE LOW FORMING OVER EASTERN TEXAS AND THE NORTHWEST GULF OF MEXICO. THIS LOW WILL FORM IN A BAROCLINIC ZONE ASSOCIATED WITH A FRONTAL BOUNDARY DRAPED ACROSS NORTH TEXAS. THIS LOW WILL IMPACT THE COASTAL WATERS WEDNESDAY NIGHT INTO THURSDAY WITH SCA CONDITIONS EXPECTED OVER THIS PERIOD. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 26 48 28 61 / 20 10 10 10 BTR 28 51 32 63 / 10 10 10 10 ASD 29 50 30 62 / 10 10 10 10 MSY 33 49 36 62 / 10 10 10 10 GPT 31 50 32 61 / 10 10 10 10 PQL 33 51 30 62 / 10 10 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Feb 4, 11:15 PM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE NEW ORLEANS LA 1115 PM CST FRI FEB 4 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-051400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1115 PM CST FRI FEB 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR LIGHT SNOW UNTIL ABOUT 2 AM OVER AREAS OF SOUTHWEST MISSISSIPPI. LITTLE OR NO ACCUMULATION IS EXPECTED. RESIDUAL MOISTURE AND PUDDLES FROM EARLIER RAINFALL MAY FREEZE AND PRODUCE A FEW SLICK SPOTS ON SECONDARY ROADS AND HIGHWAYS. MOTORISTS ARE URGED TO USE CAUTION ON ROADS...BRIDGES...AND OVERPASSES AS THEY MAY DEVELOP A FEW SLICK SPOTS AND BECOME HAZARDOUS LATE TONIGHT. OTHERWISE...NO WEATHER HAZARDS ARE EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL PUSH THROUGH THE AREA SUNDAY NIGHT WITH ANOTHER STRONGER COLD FRONTAL PASSAGE WEDNESDAY NIGHT. SHOWERS ARE POSSIBLE AHEAD OF BOTH FRONTS. BREEZY CONDITIONS CAN BE EXPECTED MONDAY AND WINDY CONDITIONS POSSIBLE LATE WEDNESDAY. SMALL CRAFT AND WIND ADVISORIES MAY BE NEEDED MONDAY AND MORE LIKELY WEDNESDAY NIGHT AND THURSDAY. SOME SNOW MAY POSSIBLY DEVELOP IN MAINLY NORTHERN SECTIONS OF THE OUTLOOK AREA SUNDAY NIGHT AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS IS NOT BEING REQUESTED AT THIS TIME. IF ANY ICING OF ROADS AND SURFACES ARE NOTED LATER TONIGHT...PLEASE NOTIFY THE SLIDELL NWS OFFICE TO REPORT THE CONDITIONS.
Nearby
Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.